Alert archive / Wisconsin / Gale Watches in 2017
Gale Watch 7, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Dec 2, 2017, 2:54 PM CST. It took effect at Dec 4, 2017, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 2, 2017, 2:54 PM CST (20:54 UTC)
- In effect from
- Dec 4, 2017, 3:00 PM CST
- Expired
- Dec 3, 2017, 1:51 PM CST
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
824 WHUS73 KMKX 022054 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 254 PM CST SAT DEC 2 2017 ...STRONG WINDS SUNDAY NIGHT THROUGH TUESDAY... .AN INTENSIFYING LOW MOVING ACROSS WESTERN LAKE SUPERIOR MONDAY EVENING, WILL BRING STRONG WINDS TO THE GREAT LAKES REGION SUNDAY NIGHT INTO TUESDAY EVENING. LMZ643>646-030500- /O.NEW.KMKX.SC.Y.0105.171204T0400Z-171204T2100Z/ /O.NEW.KMKX.GL.A.0007.171204T2100Z-171206T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 254 PM CST SAT DEC 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM SUNDAY TO 3 PM CST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM SUNDAY TO 3 PM CST MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS: SOUTH INCREASING TO 15 TO 25 KNOTS SUNDAY NIGHT AND MONDAY MORNING, WITH GUSTS TO 30 KNOTS. SOUTH WINDS TO 30 KNOTS MONDAY AFTERNOON BECOMING WEST MONDAY NIGHT, WITH GALE GUSTS TO 35 KNOTS. WEST TO NORTHWEST GALES CONTINUING TUESDAY. * WAVES: INCREASING TO 5 TO 8 FEET LATE SUNDAY NIGHT INTO MONDAY. HIGH WAVES INTO TUESDAY, ESPECIALLY TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HENTZ WWW.WEATHER.GOV/MKX
4 follow-up statements
197 WHUS73 KMKX 030411 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1011 PM CST SAT DEC 2 2017 ...STRONG WINDS EXPECTED SUNDAY NIGHT THROUGH TUESDAY... .AN INTENSIFYING LOW PRESSURE SYSTEM MOVING ACROSS WESTERN LAKE SUPERIOR MONDAY EVENING WILL BRING STRONG WINDS TO THE GREAT LAKES REGION SUNDAY NIGHT INTO TUESDAY EVENING. LMZ643>646-031215- /O.CON.KMKX.SC.Y.0105.171204T0400Z-171204T2100Z/ /O.CON.KMKX.GL.A.0007.171204T2100Z-171206T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1011 PM CST SAT DEC 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM SUNDAY TO 3 PM CST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... * WINDS: SOUTH INCREASING TO 15 TO 25 KNOTS SUNDAY NIGHT AND MONDAY MORNING, WITH GUSTS TO 30 KNOTS. SOUTH WINDS TO 30 KNOTS MONDAY AFTERNOON BECOMING WEST MONDAY NIGHT...WITH GALE GUSTS TO 35 KNOTS. WEST TO NORTHWEST GALES CONTINUING TUESDAY. * WAVES: INCREASING TO 5 TO 8 FEET LATE SUNDAY NIGHT INTO MONDAY. HIGH WAVES INTO TUESDAY...ESPECIALLY TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/MKX MBK
958 WHUS73 KMKX 030902 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 302 AM CST SUN DEC 3 2017 ...DANGEROUS STRONG WINDS EXPECTED TONIGHT THROUGH TUESDAY... .AN INTENSIFYING LOW PRESSURE SYSTEM MOVING FROM THE CENTRAL PLAINS TO LAKE SUPERIOR TODAY THROUGH TUESDAY MORNING WILL BRING A PERIOD OF STRONG SOUTH WINDS FOLLOWED BY STRONG WEST WINDS. THE STRONG SOUTHERLY WINDS CAN BE EXPECTED FROM TONIGHT THROUGH MONDAY EVENING WITH THE WINDS SHIFTING TO THE WEST IN THE WAKE OF A COLD FRONT LATER MONDAY EVENING AND REMAIN DANGEROUSLY STRONG INTO TUESDAY EVENING. LMZ643>646-031715- /O.CON.KMKX.SC.Y.0105.171204T0400Z-171204T2100Z/ /O.CON.KMKX.GL.A.0007.171204T2100Z-171206T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 302 AM CST SUN DEC 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM CST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... * WINDS: SOUTH INCREASING TO 15 TO 25 KNOTS TONIGHT AND MONDAY MORNING, WITH GUSTS TO 30 KNOTS. SOUTH WINDS TO 30 KNOTS MONDAY AFTERNOON BECOMING WEST MONDAY NIGHT...WITH GALE GUSTS TO NEAR 40 KNOTS. WEST GALES CONTINUING TUESDAY. * WAVES: INCREASING TO 5 TO 8 FEET LATE TONIGHT INTO MONDAY. HIGH WAVES INTO TUESDAY...ESPECIALLY TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/MKX
709 WHUS73 KMKX 031624 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1024 AM CST SUN DEC 3 2017 ...DANGEROUS STRONG WINDS EXPECTED TONIGHT THROUGH TUESDAY... .AN INTENSIFYING LOW PRESSURE SYSTEM MOVING FROM THE CENTRAL PLAINS TO LAKE SUPERIOR TODAY THROUGH TUESDAY MORNING WILL BRING A PERIOD OF STRONG SOUTH WINDS FOLLOWED BY STRONG WEST WINDS. THE STRONG SOUTHERLY WINDS CAN BE EXPECTED FROM TONIGHT THROUGH MONDAY EVENING WITH THE WINDS SHIFTING TO THE WEST IN THE WAKE OF A COLD FRONT LATER MONDAY EVENING AND REMAIN DANGEROUSLY STRONG INTO TUESDAY EVENING. LMZ643>646-040030- /O.CON.KMKX.SC.Y.0105.171204T0400Z-171204T2100Z/ /O.CON.KMKX.GL.A.0007.171204T2100Z-171206T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1024 AM CST SUN DEC 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM CST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... * WINDS: SOUTH INCREASING TO 15 TO 25 KNOTS TONIGHT AND MONDAY MORNING, WITH GUSTS TO 30 KNOTS. SOUTH WINDS TO 30 KNOTS MONDAY AFTERNOON BECOMING WEST MONDAY NIGHT...WITH GALE GUSTS TO NEAR 40 KNOTS. WEST GALES CONTINUING TUESDAY. * WAVES: INCREASING TO 5 TO 8 FEET LATE TONIGHT INTO MONDAY. HIGH WAVES INTO TUESDAY...ESPECIALLY TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HENTZ WWW.WEATHER.GOV/MKX
317 WHUS73 KMKX 031951 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 151 PM CST SUN DEC 3 2017 ...DANGEROUS STRONG WINDS EXPECTED TONIGHT THROUGH TUESDAY... .AN INTENSIFYING LOW PRESSURE SYSTEM MOVING FROM THE CENTRAL PLAINS, WILL REACH THE LAKE SUPERIOR AREA MONDAY NIGHT, BRINGING A PERIOD OF STRONG SOUTH WINDS FOLLOWED BY STRONG WEST WINDS. THE STRONG SOUTH WINDS CAN BE EXPECTED FROM TONIGHT THROUGH MONDAY EVENING WITH THE WINDS SHIFTING TO THE WEST IN THE WAKE OF A COLD FRONT LATER MONDAY EVENING AND REMAIN DANGEROUSLY STRONG INTO TUESDAY EVENING. LMZ643>646-040400- /O.EXT.KMKX.SC.Y.0105.171204T0400Z-171204T1800Z/ /O.UPG.KMKX.GL.A.0007.171204T2100Z-171206T0300Z/ /O.NEW.KMKX.GL.W.0015.171204T1800Z-171206T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 151 PM CST SUN DEC 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO NOON CST MONDAY... ...GALE WARNING IN EFFECT FROM NOON MONDAY TO 9 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 9 PM CST TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO NOON CST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH INCREASING TO 15 TO 25 KNOTS TONIGHT AND MONDAY MORNING, WITH GUSTS TO 30 KNOTS. SOUTH WINDS TO 30 KNOTS MONDAY AFTERNOON BECOMING WEST MONDAY NIGHT...WITH GALE GUSTS TO NEAR 40 KNOTS. WEST GALES CONTINUING TUESDAY. * WAVES: INCREASING TO 5 TO 7 FEET LATE TONIGHT INTO MONDAY. HIGH WAVES INTO TUESDAY...ESPECIALLY TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Dec 2, 2:43 PM CST, 11 minutes earlier.
Area forecast discussion, Dec 2, 2:43 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
243 PM CST Sat Dec 2 2017
.SHORT TERM...
Tonight and Sunday...Forecast Confidence is High...
An area of cirrus in caused by the left exit region of an upper
level speed max will move off this evening for a good supermoon
view tonight. A weak upper ridge will move across southern
Wisconsin Sunday afternoon as the right entrance region of the jet
increases the upper divergence Sunday afternoon. Low and mid
levels are dry, but 700 mb RH does increase later in the
afternoon. South winds increase, bringing temperatures into the
50s.
Sunday Night and Monday...Forecast confidence is High:
A strong mid/upper trough moves into the plains, with a strong 145
knot 250 mb upper jet rounding the base of the trough.
700 mb RH saturates Sunday night with a little drying later in
the afternoon. Low levels remain moist, with a 50 knot 850 mb low
level jet moving into southern Wisconsin.
Strengthening low pressure will move across the Central Plains
and move into southern Minnesota. South winds ahead of the low
will keep above normal temperatures going, but low clouds may
temper the highs a bit. Rain will likely develop late Sunday
night. The rain will continue Monday, winding down during the
afternoon hours as the slight 700 mb drying moves in. Kept a
slight chance of thunder going based on models still showing some
instability in the warm sector ahead of the low. Winds will be on
the increase during the day.
.LONG TERM...
Monday night and Tuesday...Forecast confidence is High:
The lead shortwave moves through Monday evening, with a second
trough axis moving across later Tuesday. CAPE maximizes very early
Monday evening at around 400 joules/kg, so thunderstorms will be
possible along the cold front. 850 mb winds will be around 55
knots, so some storms could produce gusty winds.
A dry slot will move in behind the cold front. As the cold air
rushes in, low level lapse rates increase, so gusty west winds are
expected Monday night through Tuesday. The wind gusts may
approach wind advisory levels.
Tuesday night through Saturday...Forecast confidence is High:
A much colder pattern with below normal temperatures will set up
through the end of the work week. Several shortwaves in the
northwest upper flow will bring reinforcing shots of colder air
through this period. The waves look lacking in moisture though, so
wouldn't be surprised by a few snowflakes as the waves move
through, but nothing really noteworthy.
&&
.AVIATION(21Z TAFS)...
VFR conditions. An area of cirrus is caused by the left exit
region of an upper level speed max across southern Wisconsin this
evening. The cirrus should thin/exit by mid evening. More cirrus
late tonight and Sunday with some mid clouds later Sunday
afternoon.
&&
.MARINE...
A strong and deepening area of low pressure is forecast to move
from eastern Nebraska toward Lake Superior Monday through Monday
Monday night. Strong south winds will arrive Sunday night,
shifting to the west Monday night in the wake of a passing cold
front. Strong west to northwest winds will likely continue into
Wednesday. A small craft advisory is in effect beginning Sunday
evening. A Gale watch is in effect later Monday afternoon into
Tuesday evening.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch from Monday afternoon through Tuesday evening for
LMZ643>646.
Small Craft Advisory from 10 PM Sunday to 3 PM CST Monday for
LMZ643>646.
&&
Tonight/Sunday and Aviation/Marine...Hentz
Sunday Night through Saturday...HentzHazardous weather outlook, Dec 2, 2:33 AM CST, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 233 AM CST Sat Dec 2 2017 WIZ046-047-051-052-056>060-062>072-030845- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 233 AM CST Sat Dec 2 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight chance of thunderstorms Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-030845- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 233 AM CST Sat Dec 2 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Small Craft Advisory will likely be needed at times the first half of next week, beginning with Sunday night. Winds could gust as high as gale force Monday and Tuesday. There is a slight chance of thunderstorms Monday. DDV www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 2:54 PM CST | Small Craft Advisory | MKX | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.